MAUDE Adverse Event Report: COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: consultant.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a female patient required a cope nitinol mandril wire guide for a percutaneous transhepatic cholangiogram procedure.During the procedure, the tip of the wire guide sheared off inside the right side of the patient's abdomen.The operator was unable to retrieve the tip of the device from the patient.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information provided 16feb2021 stated that part of the sheered off wire remained irretrievable and is left in the patient.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported to cook that the tip of the wire guide of a cope nitinol mandril wire guide, rpn: pmg-18sp-125-cope-nt, sheared off inside the right side of the patient's abdomen near the liver during a percutaneous transhepatic cholangiogram.The doctor was unable to retrieve the tip of the device during the procedure.This incident was reported by (b)(6) medical center, in the united states, on (b)(6) 2020.Further communication with the user facility clarified that the device will not be returned and patient anatomy is unavailable.It is not known if the wire was withdrawn or manipulated through the needle.A portion of the sheered wire was irretrievable and remains in the patient.The patient reportedly experienced adverse effects as a result of this incident.A review of the complaint history, device history record, and quality control was conducted during the investigation.The complainant did not return the complaint device to cook for investigation.Therefore, no visual examination or dimensional analysis could be performed.Additionally, a document based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device history record (dhr) for lot# 8042559 recorded no non-conformances.Cook also completed device history reviews on the wire guide sub-assemblies and components, and no non-conformances were recorded.A data base search revealed no additional complaints for lot# 8042559 from the field.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Cope mandril wire guide, rpn: pmg-18sp-125-cope-nt is not supplied with an instructions for use (ifu).Based on the information provided, no inspection of returned product and the results of the investigation, it was concluded the main cause of the failure is component failure unrelated to manufacturing or design deficiencies.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COPE NITINOL MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11091806
Report Number1820334-2020-02386
Device Sequence Number16582355
Product Code DQX
UDI-Device Identifier00827002087330
UDI-Public(01)00827002087330(17)220731(10)8042559
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberN/A
Device Catalogue NumberPMG-18SP-125-COPE-NT
Device Lot Number8042559
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer02/16/2021
12/21/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date03/03/2021
01/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/31/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR
Patient SexFemale
Patient RaceWhite